The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (293 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 23, Issue 3, 2004, pp. 547–576
DOI: 10.4171/ZAA/1210

Published online: 2004-09-30

On the Basin of Attraction of Limit Cycles in Periodic Differential Equations

Peter Giesl[1]

(1) TU München, Germany

We consider a general system of ordinary differential equations \begin{eqnarray*}\dot{x}=f(t,x)\mbox{,}\end{eqnarray*} where $x\in\mathbb R^n$, and $f(t+T,x)=f(t,x)$ for all $(t,x)\in\mathbb R\times \mathbb R^n $ is a periodic function. We give a sufficient and necessary condition for the existence and uniqueness of an exponentially asymptotically stable periodic orbit. Moreover, this condition is sufficient and necessary to prove that a subset belongs to the basin of attraction of the periodic orbit. The condition uses a Riemannian metric, and we present methods to construct such a metric explicitly.

Keywords: Dynamical system, periodic differential equation, periodic orbit, asymptotic stability, basin of attraction

Giesl Peter: On the Basin of Attraction of Limit Cycles in Periodic Differential Equations. Z. Anal. Anwend. 23 (2004), 547-576. doi: 10.4171/ZAA/1210